MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; DIAGNOSTIC EP CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; DIAGNOSTIC EP CATHETER
Model Number 401443
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
During insertion of the catheter from the left ventricle, the catheter did not advance into the right atrium as intended.The catheter had formed a knot towards the distal end which could not be undone.A snare was advanced over the knot and the catheter was pulled back through the snare, untying itself in the process.The snare and catheter were safely retrieved.The procedure was completed with no consequences to the patient.
 
Additional Manufacturer Narrative
One 5f quadripolar supreme ep catheter was received for evaluation.Visual inspection revealed kinks and bends along the length of the shaft, consistent with the reported ¿knot¿ that formed during insertion of the catheter.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the kinks and bends is consistent with damage during use.The cause of the reported insertion difficulty remains unknown.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE
Common Device Name
DIAGNOSTIC EP CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7697628
Report Number3008452825-2018-00242
Device Sequence Number1065585
Product Code DRF
UDI-Device Identifier05414734201377
UDI-Public05414734201377
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number401443
Device Lot Number6298269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;